Alert archive / Missouri / River Flood Watches in 2021
River Flood Watch 12, NWS Springfield, MO
NWS Springfield, MO issued this river flood watch at Jul 15, 2021, 2:55 PM CDT for Vernon County, Missouri. It took effect at Jul 17, 2021, 5:54 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 2:55 PM CDT (19:55 UTC)
- In effect from
- Jul 17, 2021, 5:54 AM CDT
- Expired
- Jul 20, 2021, 8:13 AM CDT
- In force
- 3 days
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7).
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
255
WGUS63 KSGF 151955
FFASGF
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
255 PM CDT Thu Jul 15 2021
...The National Weather Service in Springfield MO has issued a Flood
Watch for the following rivers in Missouri...
Little Osage River near Horton affecting Vernon County.
.Heavy rainfall is expected over the basin later today
and tonight. This may lead to the river level rising
above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in the watch area, remain alert to possible flooding.
Additional information is available at www.weather.gov.
MOZ066-160400-
/O.NEW.KSGF.FL.A.0012.210717T1054Z-210720T1313Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
255 PM CDT Thu Jul 15 2021
The National Weather Service in Springfield has issued a
* Flood Watch for
the Little Osage River near Horton.
* From late Friday night to Tuesday morning.
* At 2:45 PM CDT Thursday the stage was 32.3 feet.
* Flood stage is 41.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 41.0 feet, minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MMT3 follow-up statements
863
WGUS63 KSGF 152117
FFASGF
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
417 PM CDT Thu Jul 15 2021
...The Flood Watch continues for the following rivers in Kansas and
Missouri...
Little Osage River at Fulton affecting Bourbon County.
Little Osage River near Horton affecting Vernon County.
Marmaton River near Nevada affecting Vernon County.
.Heavy rainfall is expected over the basin through early Friday.
This may lead to the river level rising above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in the watch area, remain alert to possible flooding.
Additional information is available at www.weather.gov.
KSZ073-161500-
/O.EXT.KSGF.FL.A.0013.210716T2304Z-210718T1500Z/
/FTNK1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
417 PM CDT Thu Jul 15 2021
The Flood Watch continues for
the Little Osage River at Fulton.
* From Friday evening to late Sunday morning.
* At 2:15 PM CDT Thursday the stage was 4.7 feet.
* Flood stage is 22.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached tomorrow evening.
* Impact...At 22.0 feet, minor flooding begins at the gage site.
Flood waters mainly affect farmland along the Little Osage River
Basin between the gage site and Highway 31 west of Fulton.
&&
LAT...LON 3798 9462 3799 9466 3799 9471 3801 9474
3801 9475 3803 9475 3802 9471 3801 9465
3800 9462
$$
MOZ066-161500-
/O.EXT.KSGF.FL.A.0011.210717T0800Z-210718T1500Z/
/NVDM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
417 PM CDT Thu Jul 15 2021
The Flood Watch continues for
the Marmaton River near Nevada.
* From late Friday night to late Sunday morning.
* At 7:45 AM CDT Thursday the stage was 4.5 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 22.0 feet, flood waters impact the county road west of
Nevada at the gage site.
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$
MOZ066-161500-
/O.EXT.KSGF.FL.A.0012.210717T1054Z-210718T1500Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
417 PM CDT Thu Jul 15 2021
The Flood Watch continues for
the Little Osage River near Horton.
* From late Friday night to late Sunday morning.
* At 2:45 PM CDT Thursday the stage was 32.3 feet.
* Flood stage is 41.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 41.0 feet, minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MMT136
WGUS63 KSGF 160155
FFASGF
Flood Watch
National Weather Service Springfield MO
855 PM CDT Thu Jul 15 2021
...The Flood Watch continues for the following rivers in Missouri...
Little Osage River near Horton affecting Vernon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in the watch area, remain alert to possible flooding.
Additional information is available at www.weather.gov.
MOZ066-161000-
/O.CON.KSGF.FL.A.0012.210717T1054Z-210718T1500Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
855 PM CDT Thu Jul 15 2021
The Flood Watch continues for
the Little Osage River near Horton.
* From late Friday night to late Sunday morning.
* At 2:45 PM CDT Thursday the stage was 32.3 feet.
* Flood stage is 41.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 41.0 feet, minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
DC539
WGUS63 KSGF 160656
FFASGF
Flood Watch
National Weather Service Springfield MO
156 AM CDT Fri Jul 16 2021
...The Flood Watch is cancelled for the following rivers in Kansas...
Missouri...
Little Osage River at Fulton affecting Bourbon County.
Little Osage River near Horton affecting Vernon County.
KSZ073-160800-
/O.CAN.KSGF.FL.A.0013.210716T2304Z-210716T0656Z/
/FTNK1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
156 AM CDT Fri Jul 16 2021
The Flood Watch is cancelled for
the Little Osage River at Fulton.
* At 1:30 AM CDT Friday the stage was 10.0 feet.
* Flood stage is 22.0 feet.
* Forecast...Flood stage may be reached late this morning.
&&
LAT...LON 3798 9462 3799 9466 3799 9471 3801 9474
3801 9475 3803 9475 3802 9471 3801 9465
3800 9462
$$
MOZ066-160800-
/O.CAN.KSGF.FL.A.0012.210717T1054Z-210716T0656Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
156 AM CDT Fri Jul 16 2021
The Flood Watch is cancelled for
the Little Osage River near Horton.
* At 1:45 AM CDT Friday the stage was 38.8 feet.
* Flood stage is 41.0 feet.
* Forecast...Flood stage may be reached this morning.
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
EWWhat forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood watch went out at Jul 15, 2:38 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 15, 2:38 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
238 PM CDT Thu Jul 15 2021
.SHORT TERM...(This evening through Friday)
Issued at 238 PM CDT Thu Jul 15 2021
Have started to see an uptick in convection this past hour from
southeast KS into west central MO where mlcape of 2000 j/kg
exists. Sfc front that extends roughly from southeast IA to
northern KS and will gradually moves southeast this evening. Low
level convergence along the front will increase as 925/850mb sw
flow strengthens over eastern KS/western MO this evening.
Initially, with stronger instability present this evening, some
stronger/severe storms/wind gusts will be possible with general
0-6km bulk shear of 20-30kts. Some wsw-ene training of storms with
pwats of near 2.0 inches will support flash flood potential as
well in the northwest cwfa. Will monitor for potential further
hydro watches/warnings.
Diffuse sfc front will continue to move south into
central/southern MO Friday as a positively tilted shortwave axis
moves through. Looks like heavier rain will gradually shift
south/southeast with time. Cooler temperatures/cloud cover should
limit overall severe potential and heavier rain by afternoon.
Clouds/rain should keep temperatures cool with many areas staying
in the 70s.
.LONG TERM...(Saturday through Thursday)
Issued at 238 PM CDT Thu Jul 15 2021
Frontal zone will gradually become nw-se oriented over eastern KS
into northern AR and high rain chances will be tied to that
boundary over the weekend. Best chances for rain will be over the
southwest and southern portion of the cwfa. Overall, heavy rain
and severe potential looks limited or nil. Cooler and drier
weather is then expected Tuesday-Thursday with high pressure over
the Midwest.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 606 AM CDT Thu Jul 15 2021
For the 12z TAFS, convection was ongoing over east central KS into
northern MO. This will gradually shift south into the area this
afternoon and possibly affect the TAF sites by early evening. Will
see gusty surface winds ahead of the front already this morning,
which will continue through the afternoon. Convection this evening
will see some MVFR and possibly brief IFR with the stronger
storms.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Friday afternoon for MOZ066-077-088-
093-101.
KS...Flash Flood Watch through Friday afternoon for KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...LindenbergHazardous weather outlook, Jul 15, 4:06 AM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 406 AM CDT Thu Jul 15 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 406 AM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Gusty winds of 25 to 30 mph will be possible today over parts of southeast Kansas and western Missouri. Heat index values in the mid to upper 90s will be possible across the area this afternoon. Some strong to possibly severe storms will be possible late this afternoon and evening, mainly along and north of the Interstate 44 corridor. Damaging wind gusts up to 60 mph will be the main severe weather risk. Very heavy rain will be possible with the thunderstorms this afternoon and tonight. Some thunderstorms will move across the same locations with the chance of excessive rain leading to flash flooding. A flash flood watch is in effect through Friday morning for part of southwest Missouri into southeast Kansas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances will continue across the area on Friday, with another round late Saturday into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:20 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 25 more | 34 hr |
| Jul 15, 8:27 AM CDT | River Flood Watch | SGF | Vernon | 19 hr |
| Jul 15, 3:39 PM CDT | Special Weather Statement | SGF | Morgan | 21 min |
Nearby
River Flood Watches in Missouri, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.